Alert archive / Colorado / Special Weather Statements in 2021
Special Weather Statement, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this special weather statement at Jul 9, 2021, 11:22 PM MDT for Weld County, Colorado. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 9, 2021, 11:22 PM MDT (05:22 UTC)
- Expired
- Jul 10, 2021, 12:00 AM MDT
- In force
- 38 min
- Issued by
- NWS Denver/Boulder, CO
County Weld County, CO
The radar
The Cheyenne radar (KCYS), 52 km from the middle of the area, began a volume at 05:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 5.4 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 807 J/kg
- Mixed-layer CIN
- -117 J/kg
- Mixed-layer LCL
- 3619 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 173 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted.
627 WWUS85 KBOU 100522 SPSBOU Special Weather Statement National Weather Service Denver CO 1122 PM MDT Fri Jul 9 2021 COZ035-038-042>044-100600- Central and South Weld County CO-Morgan County CO- Larimer and Boulder Counties Between 6000 and 9000 Feet CO- Northeast Weld County CO- Larimer County Below 6000 Feet/Northwest Weld County CO- 1122 PM MDT Fri Jul 9 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WELD...NORTHWESTERN MORGAN AND EASTERN LARIMER COUNTIES UNTIL MIDNIGHT MDT... At 1120 PM MDT, Doppler radar was tracking a strong cold front moving southward across northern Larimer and Northwest Weld counties. Wind gusts of 50 to 55 mph will be possible with this front. Locations impacted include... Fort Collins, Greeley, Loveland, Windsor, Evans, Wellington, Eaton, Severance, Ault, Kersey, Pierce, Timnath, Nunn, Grover, Purcell, Galeton, Teds Place, Bellvue, Briggsdale and Lucerne. PRECAUTIONARY/PREPAREDNESS ACTIONS... Prepare for sudden gusty winds. Secure loose objects and move to a safe shelter inside a building or vehicle. && LAT...LON 4100 10399 4040 10398 4038 10519 4099 10525 TIME...MOT...LOC 0520Z 046DEG 52KT 4078 10492 $$ ENTREKIN
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this special weather statement went out at Jul 9, 9:50 PM MDT, 1 hour 32 minutes earlier.
Area forecast discussion, Jul 9, 9:50 PM MDT, 1 hour 32 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 950 PM MDT Fri Jul 9 2021 .UPDATE... Issued at 942 PM MDT Fri Jul 9 2021 Severe thunderstorms that produced spotty wind damage in northeast Colorado earlier have moved into east central Colorado with the trailing weak convection about done. Cold front still on track for later tonight. We may need more wind for a couple hours behind the front as it looks to be accelerating along with the outflow from the other batch of storms in the northern Nebraska panhandle. We did drop tonight's lows a couple of degrees as the latest guidance shows a bit more cold advection. A new fire near Clark, north of Steamboat Springs is burning hot this evening. The fire activity will likely decrease leaving the smoke mainly in nearby areas, but if the current activity persists it would send a plume towards Berthoud Pass or possibly Denver by morning. Since it's night and there's not a lot of wind driving it, we don't expect there to be a lot of smoke getting that far away. Winds on Saturday afternoon should push the smoke toward the SSE, keeping it over the mountains. && .SHORT TERM...(This evening through Saturday) Issued at 240 PM MDT Fri Jul 9 2021 GOES-16 showing a slow start to afternoon convection though it's pretty much what we expected so far. We still don't expect measurable rain across much of the lower elevations and mountain valleys from Denver to the south and east, but there should be a lot of wind near the convection. Gusts 50 mph or higher are possible through this evening. North towards Wyoming and especially northeast where there is a Severe Thunderstorm Watch out, there is 40-50 kt of shear and enough low level moisture to result in 1,500 J/kg MLCAPE, perhaps up to 2,000 across the northeast border. The expected evolution for this evening is for convection to form along the Cheyenne Ridge and move southeast across the northeast corner of Colorado. Storms will be capable of large hail and damaging winds from about 6-10 PM. We've removed PoPs after midnight as the storms should be out of our area by then, and any weak convection to the west will have diminished well before then. Then focus shifts to the overnight hours and a cold frontal passage. The ridge responsible for the hot temps the last two days is retrograding into the desert southwest U.S. today and tonight Part of the reason for the retrograde is a weak trough moving across the Central Plains tonight. On the backside of the trough, a cold front will sweep across Colorado. Expect FROPA to enter Colorado around midnight, reach Denver by 1 or 2 AM, then be into southern Colorado around 3 AM. Cold advection at 700 mb really gets going Saturday morning with 700 mb temperatures dropping to +5 degC across the northeast corner of Colorado, though west of the Divide not much cooler air is able to infiltrate unfortunately. There should also be some stratus that develops behind the front across the eastern foothills and Palmer Divide after 3 AM, and that could last through 10 or 11 AM before scattering out. It looks much too dry and stable for any precipitation tomorrow, the exception may be the higher elevations straddling the Divide and in Park County where it will be less stable with the absence of low-level cool air. With the cooler air, it should remain in the 80s across the plains and mountain valleys, with 70s across the eastern foothills. With strong cold advection across the plains and good mixing, northeast winds gusting 20-30 mph is expected east of a Greeley to DIA line during the afternoon hours. .LONG TERM...(Saturday night through Friday) Issued at 240 PM MDT Fri Jul 9 2021 Upper level high pressure will remain centered over Southern Nevada through the weekend with a dry north to northwest flow aloft over Colorado. This pattern will result in slightly below normal temperatures and dry weather across all of North Central and Northeastern Colorado. On Monday, the pattern changes little with warmer temperatures and continued mostly dry weather. There may be just enough available moisture to produce a few high based showers or storms across the higher terrain south of Interstate 70. On Tuesday, the upper ridge flattens in response to an upper level shortwave moving across the Northern Rockies. An increase in low level moisture combined with lift from the shortwave should result in an increase in shower and thunderstorm activity. Temperatures are still expected to be above normal with highs in the low for mid 90s across the plains. Wednesday and Thursday, the upper ridge retrogrades into Southern California with a couple of upper level impulses moving across Colorado from the northwest. This pattern should bring slightly cooler temperatures and a better chance of showers and storms to the CWA both days. Model soundings are showing increased mid level moisture with PW's ranging between 0.75 and 1.00" in the foothills and between 1.00 and 1.25" on the plains. As a result, some of the storms could produce locally heavy rain during the afternoon and evening hours. On Friday, upper level high pressure begins to build over the Rocky Mountain Region which should lead to warmer and drier conditions across the area. && .AVIATION...(For the 06Z TAFS through 06Z Saturday night) Issued at 942 PM MDT Fri Jul 9 2021 A cold front will move through the Denver area between 07z and 09z. North winds gusting to 30 knots are possible for a couple of hours. MVFR ceilings are expected to develop by 11z, with areas of IFR possible. These conditions will improve around 15z-16z. VFR conditions are then expected the rest of Saturday with north to northeast winds gusting to around 20 knots. && .FIRE WEATHER... Issued at 240 PM MDT Fri Jul 9 2021 Low relative humidity combined with wind gusts to 25 mph may lead to elevated fire danger across the high mountain parks Sunday and Monday afternoon. && .HYDROLOGY... Issued at 240 PM MDT Fri Jul 9 2021 The rest of today may see a few fast moving storms across Cameron Peak, but we don't think they will cause any issues. Further south, the convection should be weaker with much less rainfall potential. Saturday will be dry for just about all areas and burn scars, though an isolated weak storm is possible across the east slope burn scars in Boulder and Larimer Counties. No impacts are expected tomorrow. Mainly dry weather is expected on Monday due to a lack of moisture. Chances for afternoon and evening showers and storms will increase Tuesday through Thursday as some subtropical moisture moves into the region. One or two of the storms on Wednesday and Thursday may produce brief heavy rain, however, at this time the flash flood threat looks to be low. && .BOU WATCHES/WARNINGS/ADVISORIES... None. && UPDATE...Gimmestad SHORT TERM...Schlatter LONG TERM...JK AVIATION...Gimmestad FIRE WEATHER...JK HYDROLOGY...Schlatter
Hazardous weather outlook, Jul 9, 10:46 AM MDT, 12 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1046 AM MDT Fri Jul 9 2021 COZ030>051-101700- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1046 AM MDT Fri Jul 9 2021 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight Hot conditions are likely again today with highs near 100 degrees for Denver and the rest of the plains. A few virga showers are likely this afternoon for the I-25 corridor, which could produce strong gusts up to 55 mph but produce very little rainfall. Strong to severe storms will be possible across far northeastern Colorado this evening. A few storms could produce large hail and damaging winds. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Temperatures will be cooler this weekend with afternoon readings back into the 80s across lower elevations. Conditons will mainly dry except a slight chance for showers and thunderstorms in the mountains. Warmer again by early next week but then increasing moisture may lead to a better chance for thunderstorms for the Tuesday through Thursday time period. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed, but reports of any strong winds or hail will be appreciated.
In the hours before
Special weather statement, Jul 9, 5:22 PM MDT, 6 hours before
Special Weather Statement National Weather Service Denver CO 522 PM MDT Fri Jul 9 2021 COZ051-100000- Phillips County CO- 522 PM MDT Fri Jul 9 2021 ...SIGNIFICANT WEATHER ADVISORY FOR PHILLIPS COUNTY UNTIL 600 PM MDT... At 522 PM MDT, Doppler radar was tracking a strong thunderstorm 4 miles northeast of Highland Center, or 12 miles west of Holyoke, moving east at 50 mph. Wind gusts around 50 mph will be possible with this storm. Locations impacted include... Holyoke, Haxtun, Paoli, Amherst, Highland Center, Pleasant Valley and Fairfield. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && A Severe Thunderstorm Watch remains in effect until 900 PM MDT for northeastern Colorado. LAT...LON 4045 10265 4074 10264 4073 10207 4046 10207 TIME...MOT...LOC 2322Z 286DEG 44KT 4058 10254 RJK
Special weather statement, Jul 9, 5:40 PM MDT, 5 hours 42 minutes before
Special Weather Statement
National Weather Service Denver CO
540 PM MDT Fri Jul 9 2021
COZ043-044-049-100015-
Washington County CO-Central and South Weld County CO-
Morgan County CO-
540 PM MDT Fri Jul 9 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WELD...MORGAN AND
NORTH CENTRAL WASHINGTON COUNTIES UNTIL 615 PM MDT...
At 536 PM MDT, Doppler radar indicated and area of strong
thunderstorm stretched across central Weld and northern Morgan
Counties. The storms were moving southeast at 35 mph.
The storms will produce hail up to penny size and wind gusts up to
50 mph as well as heavy rainfall.
Locations expected to be impacted include... Greeley, Fort Morgan,
Evans, Johnstown, Fort Lupton, Milliken, Brush, Platteville, Hudson,
LaSalle, Kersey, Keenesburg, Gilcrest, Wiggins, Log Lane Village,
Hillrose, Weldona, Orchard, Snyder and Midway.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
&&
A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
northeastern Colorado.
LAT...LON 4044 10347 4044 10343 4019 10327 4005 10483
4040 10492 4052 10417 4052 10348
TIME...MOT...LOC 2336Z 315DEG 45KT 4030 10464
RJKLocal storm report, Jul 9, 6:25 PM MDT, 4 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
625 PM MDT FRI JUL 9 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG 3 SSE REIRADON HILL 40.54N 103.01W
07/09/2021 LOGAN CO PUBLIC
POWER POLES KNOCKED DOWN. TIME ESTIMATED.
0452 PM TSTM WND GST 2 ESE STERLING 40.62N 103.17W
07/09/2021 M66 MPH LOGAN CO MESONET
CORRECTS PREVIOUS NON-TSTM WND GST REPORT
FROM 2 ESE STERLING. MESONET STATION CO035
076E125 STERLING.
0445 PM TSTM WND GST 5 SW ILIFF 40.71N 103.12W
07/09/2021 E70 MPH LOGAN CO TRAINED SPOTTER
TRAINED SPOTTED ESTIMATED 70 MPH WIND GUST
BETWEEN STERLING AND ILIFF.
0251 PM HAIL 4 NW GROVER 40.90N 104.28W
07/09/2021 E1.00 INCH WELD CO TRAINED SPOTTER
&&Local storm report, Jul 9, 10:34 PM MDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
1034 PM MDT FRI JUL 9 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0251 PM HAIL 4 NW GROVER 40.90N 104.28W
07/09/2021 E1.00 INCH WELD CO TRAINED SPOTTER
0725 PM TSTM WND DMG 6 S LAST CHANCE 39.64N 103.58W
07/09/2021 WASHINGTON CO PUBLIC
POWER POLES AND TREES KNOCKED DOWN.
0445 PM TSTM WND GST 5 SW ILIFF 40.71N 103.12W
07/09/2021 E70 MPH LOGAN CO TRAINED SPOTTER
TRAINED SPOTTED ESTIMATED 70 MPH WIND GUST
BETWEEN STERLING AND ILIFF.
0450 PM TSTM WND DMG 1 NE STERLING 40.64N 103.21W
07/09/2021 LOGAN CO TRAINED SPOTTER
WIND DAMAGE FROM FALLEN TREE ON POWERLINES.
OTHER REPORT OF BROKEN TREE LIMBS FALLING
AND DAMAGING A CAR.
0452 PM TSTM WND GST 2 ESE STERLING 40.62N 103.17W
07/09/2021 M66 MPH LOGAN CO MESONET
CORRECTS PREVIOUS NON-TSTM WND GST REPORT
FROM 2 ESE STERLING. MESONET STATION CO035
076E125 STERLING.
0500 PM TSTM WND DMG 3 SSE REIRADON HILL 40.54N 103.01W
07/09/2021 LOGAN CO PUBLIC
POWER POLES KNOCKED DOWN. TIME ESTIMATED.
&&Special weather statement, Jul 9, 11:22 PM MDT, 0 minutes before
Special Weather Statement National Weather Service Denver CO 1122 PM MDT Fri Jul 9 2021 COZ035-038-042>044-100600- Central and South Weld County CO-Morgan County CO- Larimer and Boulder Counties Between 6000 and 9000 Feet CO- Northeast Weld County CO- Larimer County Below 6000 Feet/Northwest Weld County CO- 1122 PM MDT Fri Jul 9 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WELD...NORTHWESTERN MORGAN AND EASTERN LARIMER COUNTIES UNTIL MIDNIGHT MDT... At 1120 PM MDT, Doppler radar was tracking a strong cold front moving southward across northern Larimer and Northwest Weld counties. Wind gusts of 50 to 55 mph will be possible with this front. Locations impacted include... Fort Collins, Greeley, Loveland, Windsor, Evans, Wellington, Eaton, Severance, Ault, Kersey, Pierce, Timnath, Nunn, Grover, Purcell, Galeton, Teds Place, Bellvue, Briggsdale and Lucerne. PRECAUTIONARY/PREPAREDNESS ACTIONS... Prepare for sudden gusty winds. Secure loose objects and move to a safe shelter inside a building or vehicle. && LAT...LON 4100 10399 4040 10398 4038 10519 4099 10525 TIME...MOT...LOC 0520Z 046DEG 52KT 4078 10492 ENTREKIN
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 12:05 AM MDT | Special Weather Statement | BOU | Weld | 40 min |
Nearby
Special Weather Statements in Colorado, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.